MAUDE Adverse Event Report: LUMENIS LTD LUMENIS MOSES 550 D\F\L; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD LUMENIS MOSES 550 D\F\L; POWERED LASER SURGICAL INSTRUMENT
Model Number 1912-10
Medical Device Problem Codes Overheating of Device (1437); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during homium laser enucleation of the prostate (holep) procedure to treat stones, a burning smell and smoke were noticed to be coming from the plastic probe of the fiber connector while the fiber was outside the patient.When attempting to replace the fiber, the probe broke, and it was noticed that the plastic connection had melted.The procedure was completed with a fiber replacement.There were no harms to the patient and operator, and there were no patient complications.
 
Additional Manufacturer Narrative
The device was not available for analysis; therefore, no physical or visual analysis of the product could be performed.The allegations of "fiber separated from connector" and "overheating of connector" cannot be confirmed.The labeling review found that the product ifu states, "warning - a damaged fiber may cause accidental laser exposure or injury to the treatment room personnel or patient, and/or fire in the treatment room" and "inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the fiber; return it to the supplier for replacement." a device history record was performed and did not identify evidence of deviations or non-conformances in the manufacturing processes that could have contributed to the complaint.A risk review was completed and confirmed that the events of "fiber separated from connector" and "overheating of connector" were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on the information provided, the most probable cause of the reported issue cannot be established due to lack of evidence.Since the investigation findings do not lead to a clear conclusion about the cause of the reported event, the investigation conclusion code selected for this complaint is unable to exclude device problem which states "the investigation findings do not clearly confirm the presence or absence of the reported problem with the device.".

Brand Name
LUMENIS MOSES 550 D\F\L
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
ADVANCED FIBER TOOLS GMBH
bornheimer str 4
mittweida 09468
GM   09468
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24706568
Report Number2124215-2026-16770
Device Sequence Number10439891
Product Code GEX
UDI-Device Identifier07290109143453
UDI-Public(01)07290109143453(17)280304(10)15122508
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1912-10
Device Catalogue Number1912-10
Device Lot Number0015122508
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Initial Report FDA Received Date03/26/2026
Date Device Manufactured09/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown